Friday, September 29, 2023

Theraflu Flu And Sore Throat While Pregnant

Must read

What Is Theraflu Flu & Sore Throat

How to Get Rid of a Cold | Theraflu®

Acetaminophen is a pain reliever and a fever reducer.

Pheniramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Theraflu Flu & Sore Throat is a combination medicine used to treat headache, runny nose, sneezing, stuffy nose, sinus congestion, watery eyes, and pain or fever caused by allergies, the common cold, or the flu.

Theraflu Flu & Sore Throat may also be used for other purposes not listed in this medication guide.

What Is The Most Important Information I Should Know About Acetaminophen Pheniramine And Phenylephrine

Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

You should not use this medication if you are allergic to acetaminophen or chlorpheniramine, or if you have:

  • severe constipation, blockage in your stomach or intestines
  • untreated or uncontrolled diseases–glaucoma, asthma or COPD, heart disease, high blood pressure, coronary artery disease, overactive thyroid or
  • if you are unable to urinate.

Do not use cold or allergy medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Ask a doctor or pharmacist if it is safe for you to take acetaminophen, pheniramine, and phenylephrine if you have other medical conditions, especially:

  • kidney disease

Acetaminophen / Diphenhydramine / Phenylephrine Pregnancy And Breastfeeding Warnings

Acetaminophen / diphenhydramine / phenylephrine is also known as: Benadryl Allergy Plus Cold, Benadryl Allergy Plus Sinus Headache, Benadryl Severe Allergy Plus Sinus Headache, CVS Allergy & Cold, CounterAct Night, Delsym Childrens Cough+ Cold Night Time, Delsym Cough+ Cold Night Time, Dimetapp Children’s Multi-Symptom Cold & Flu, Equate Allergy & Sinus Headache, Mucinex Children’s Night Time Multi-Symptom Cold, Mucinex Fast-Max Night Time Cold & Flu, Mucinex Sinus-Max Day & Night , Mucinex Sinus-Max Night Time Congestion & Cough, Night Time Severe Cold and Cough, Robitussin Multi-Symptom Cold Night Time, Robitussin Severe Multi-Symptom Cough Cold + Flu Nighttime, Severe Allergy and Sinus Headache, Sudafed PE Nighttime Cold, Sudafed PE Severe Cold, Suphedrine PE Severe Cold, Theraflu ExpressMax Nighttime Severe Cold & Cough, Theraflu Nighttime Severe Cold & Cough, Theraflu Warming Relief Flu & Sore Throat, Theraflu Warming Relief Nighttime Severe Cold & Cough, Tylenol Plus Children’s Cold & Allergy

Medically reviewed by Drugs.com. Last updated on Sep 29, 2020.

Recommended Reading: Does Children’s Tylenol Cold And Flu Cause Drowsiness

What Are The Dosages Of Acetaminophen/pheniramine/phenylephrine

Dosages of Acetaminophen/Pheniramine/Phenylephrine:

Dosage Considerations Should be Given as Follows:

Allergy Symptoms and Common Cold

  • Adults and children 12 years of age and older: Dissolve contents of 1 packet in 8 oz of hot water consume entire 8 oz within 10-15 minutes not to exceed acetaminophen 1 g/dose or 4 g/day
  • Children under 12 years: Ask a pediatrician

Ask A Doctor Before Use If You Have

Theraflu Flu &  Sore Throat (pseudoephedrine)
  • liver disease
  • trouble urinating due to an enlarged prostate gland
  • a breathing problem such as emphysema or chronic bronchitis
  • a sodium-restricted diet
  • alcohol, sedatives and tranquilizers may increase drowsiness
  • be careful when driving a motor vehicle or operating machinery
  • excitability may occur, especially in children

Recommended Reading: How Much Is Flu Shot At Costco Without Insurance

Theraflu Flu & Sore Throat Side Effects

Get emergency medical help if you have any of these signs of an allergic reaction:hives difficult breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Theraflu Flu & Sore Throat and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using the medicine and call your doctor at once if you have:

  • chest pain, rapid pulse, fast or uneven heart rate

  • confusion, hallucinations, tremor, severe dizziness or anxiety

  • slow, shallow breathing

  • little or no urinating

  • easy bruising or bleeding, unusual weakness

  • nausea, pain in your upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice or

  • dangerously high blood pressure .

Common side effects may include:

  • dryness of the eyes, nose, and mouth

  • blurred vision

  • feeling restless or irritable or

  • mild nausea, stomach pain, constipation.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What Is The Flu Vaccine And When Should I Get It

There are two kinds of flu vaccine available in the United States:

  • The “flu shot” an inactivated vaccine containing killed viruses that are given with a needle. The flu shot is approved for use in people older than 6 months, including healthy people and people with chronic medical conditions.
  • The nasal-spray flu vaccine a vaccine made with live, weakened flu viruses that do not cause the flu . LAIV is approved for use in healthy people 5 years to 49 years of age who are not pregnant.
  • Its best to get vaccinated in October or November, but influenza vaccinations still offer benefits when received later in the season December or later.

    Don’t Miss: Flu Symptoms For 2 Weeks

    What Drugs And Food Should I Avoid While Taking Theraflu Warming Flu & Sore Throat

    Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

    Ask a doctor or pharmacist before using any other medicine that may contain acetaminophen or diphenhydramine. This includes medicines for pain, fever, swelling, cold/flu symptoms, or anti-itch medicine used on the skin. Using too much acetaminophen or diphenhydramine can lead to a fatal overdose.

    Drinking alcohol may increase your risk of liver damage while taking this medicine.

    What Is Theraflu Cough Relief

    TheraFlu Severe Cold and Cough – Taste Test & Review

    New to the lineup, Theraflu Cough Relief is Theraflus first hot liquid remedy targeted to treat cough and chest congestion fast. With 2 maximum-strength active ingredients, Theraflu Cough relief suppresses an irritating dry and wet cough, and thins mucus to relieve chest congestion, all in a warm, soothing liquid.

    You May Like: Does Aetna Cover Flu Shots

    What Are The Side Effects Of Acetaminophen Pheniramine And Phenylephrine

    Get emergency medical help if you have any of these signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

    In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

    Stop using the medicine and call your doctor at once if you have:

    • chest pain, rapid pulse, fast or uneven heart rate
    • confusion, hallucinations, tremor, severe dizziness or anxiety
    • slow, shallow breathing
    • little or no urinating
    • easy bruising or bleeding, unusual weakness
    • nausea, pain in your upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice or
    • dangerously high blood pressure .

    Common side effects may include:

    • dryness of the eyes, nose, and mouth
    • blurred vision
    • feeling restless or irritable or
    • mild nausea, stomach pain, constipation.

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    Cold And Flu Warning: The Dangers Of Too Much Acetaminophen

    Cold and flu season is here.

    Peruse the aisles of a local pharmacy or grocery store and you will find more than 30 over-the-counter medications available to treat the symptoms of fever, headache, sore throat, and achy muscles. Many of these multi-symptom products contain acetaminophen, the active ingredient in Tylenol. This means cold and flu sufferers who are using multiple combination cough and cold remedies may inadvertently be taking more acetaminophen than they intend and putting themselves at risk for a serious complication: acetaminophen-induced liver toxicity.

    Acetaminophen is the most commonly available pain-relieving and fever-reducing medication. It is an ingredient in more than 600 over-the-counter and prescription medications, and it has a remarkable safety profile: the dose at which potential toxicity occurs is dramatically higher than the amount that most adults need to effectively treat their symptoms . Moreover, acetaminophen does not cause the unwanted effects that are associated with non-steroidal anti-inflammatory drugs or prescription opioids. As a result, acetaminophen is known as a very safe and effective over-the-counter medication for the treatment of pain and fever, and is taken by millions of people.

    Also Check: Which Cold And Flu Medicine Is Best

    Recommended Reading: Influenza Vs Flu Vs Cold

    How Do I Treat My Cold Or Flu Symptoms

    To treat a cold or the flu, its a good idea to drink lots of fluids. Be sure to avoid drinks like coffee, tea, and colas, as they contain caffeine that can dehydrate you.

    Your body also needs energy to fight off infection. If youve lost your appetite, try eating simple foods like white rice or soup.

    Multi-symptom cold & flu remedies like Theraflu® products contain a combination of active ingredients for symptom relief. Symptom relief will vary by product.

    Never give aspirin to children or teenagers who have flu-like symptoms, particularly a fever.

    Mayo Clinic, Diseases and Conditions, , 8/13

    CDC, How Flu Spreads, , 8/13

    CDC, The Flu: Caring for Someone Sick at Home, , 8/13

    How Do Theraflu Hot Liquids Work

    Theraflu® Flu &  Sore Throat

    With a blend of cold and flu fighting ingredients, Theraflu Hot Liquid powders target and attack your worst symptoms fast–including nasal congestion, sore throat, headache, body ache, fever, and sinus congestion. Some products will also relieve runny nose, sneezing and coughing.

    Theraflu powders dissolve quickly in water and are ready to take in an instant. And thanks to the steamy vapors, you can start to feel the warmth of Theraflu Hot Liquid before your first sip.

    You May Like: How Often Can You Take Coricidin Cold And Flu

    What Happens If I Overdose

    Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

    The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

    Cold Or Flu During Pregnancy And Miscarriage

    Rachel Gurevich is a fertility advocate, author, and recipient of The Hope Award for Achievement, from Resolve: The National Infertility Association. She is a professional member of the Association of Health Care Journalists and has been writing about womens health since 2001. Rachel uses her own experiences with infertility to write compassionate, practical, and supportive articles.

    Winter is cold season, and it can be hard to avoid catching a virus during those months. Should you be especially worried about common winter viruses if you’re pregnant? Could a cold, flu, or COVID-19 cause harm to a baby or trigger a miscarriage? Find out more below.

    Read Also: Flu And Pneumonia Vaccine Same Day

    What Are Some Side Effects That I Need To Call My Doctor About Right Away

    WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

    • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
    • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
    • Not able to pass urine or change in how much urine is passed.
    • A very bad skin reaction may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin red or irritated eyes or sores in your mouth, throat, nose, or eyes.

    What Should I Discuss With My Healthcare Provider Before Taking Acetaminophen Pheniramine And Phenylephrine

    What Does Theraflu Treat? – Theraflu Product Information

    Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

    You should not use this medication if you are allergic to acetaminophen or chlorpheniramine, or if you have:

    Do not use cold or allergy medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

    Ask a doctor or pharmacist if it is safe for you to take acetaminophen, pheniramine, and phenylephrine if you have other medical conditions, especially:

    • if you take potassium .

    It is not known whether acetaminophen, pheniramine, and phenylephrine will harm an unborn baby. Do not use cold or allergy medicine without a doctor’s advice if you are pregnant.

    This medicine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use cold or allergy without a doctor’s advice if you are breast-feeding a baby.

    Always ask a doctor before giving a cold or allergy medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

    Also Check: Tylenol Cold And Flu Severe Dosage By Weight

    Can I Take Acetaminophen Pheniramine And Phenylephrine If Im Pregnant Or Breastfeeding

    It is not known whether acetaminophen, pheniramine, and phenylephrine will harm an unborn baby. Do not use cold or allergy medicine without a doctorâs advice if you are pregnant.

    This medicine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use cold or allergy without a doctorâs advice if you are breast-feeding a baby.

    Donât Miss: Does The Flu Shot Make Your Arm Sore

    What Should I Discuss With My Healthcare Provider Before Taking This Medicine

    Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

    You should not use this medicine if you are allergic to acetaminophen, chlorpheniramine, dextromethorphan, or pseudoephedrine.

    Ask a doctor or pharmacist if this medicine is safe to use if you have:

    • liver disease, cirrhosis, alcoholism, or more than 3 alcoholic beverages per day
    • heart problems, high blood pressure
    • diabetes
    • cough with mucus, or cough caused by smoking, asthma, or emphysema.

    Ask a doctor before using this medicine if you are pregnant or breastfeeding.

    Read Also: Feeling Sick 2 Weeks After Flu Shot

    Recommended Reading: Flu Shot Cost Without Insurance Walgreens

    Theraflu Flu And Sore Throat Side Effects

    • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
    • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
    • Not able to pass urine or change in how much urine is passed.
    • A very bad skin reaction may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin red or irritated eyes or sores in your mouth, throat, nose, or eyes.

    What Other Drugs Will Affect Theraflu Flu & Sore Throat

    Theraflu Cold and Sore Throat Powder Packets

    Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.

    Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Theraflu Flu & Sore Throat with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

    Don’t Miss: Do I Need Health Insurance To Get A Flu Shot

    What Should I Avoid While Taking Acetaminophen Pheniramine And Phenylephrine

    Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

    Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

    This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

    More articles

    Popular Articles